I applied PetArmor to my Lab about a week ago. He started scratching violently and I thought it would wear off. He did not even have any fleas--I was using this as a preventative. What should I give him? He is miserable and also has developed a lump under his leg, one of the places he is itching severely. I just started researching PetArmor and there are some lawsuits because their pets died. What can I do to help him? This is such stupidity that you can't even trust what you buy at the store for $40 or $50 dollars. Can anyone help me with this? Should I give him Benadryl? How much? He weighs 115 lb. Thank you.
My 5 year old Pekingese developed corneal ulcers on each of his eyes due to early drying of his tear ducts, I brought him in to be seen. He was prescribed an antibiotic eyedrop and a pain relieving eyedrop. I administered his medication as instructed by the veterinarian. He then became lethargic and refused to eat or drink anything, he began vomiting clear liquid which resembles saliva and had diarrhea which looked like brown vomit. Jasper passed away 2 days after beginning the medication he was prescribed, this may be coincidental but I would like to know for certain.
Pain relieving eye drops: Flurbiprofen Sodium Opthalmic Solution USP 0.03%
1 drop in each eye once a day
Antibiotic eyedrops: AK-TOB Tobramycin Opthalmic Solution USP0.3%
1 Drop in each eye 3 times per day
Alternative for Rimadyl Needed
My two dogs got into a fight today and one ended up with stitches. He just got home a while ago and is doing okay. They gave me Rimadyl for pain- but considering the chance of horrible side-effects- I'd like to opt for a more natural remedy. I don't want him to be in pain though either- does anyone know anything I can give him for the pain? He's a Border Collie-mix, right around 50 lbs. Thanks for your help!
Las Vegas, Nv
My Pit-Plothound is now 10.5 yrs old. He has arthritis in his neck and front leg. He hollers sometimes when just standing still. I have been giving him 1 Rimadyl (weight 55-100 lbs) for the past 3 yrs only when he is limping or he hollers. He has had no adverse reactions. Because it works for him, he takes it without coercing. Ya! He lets me know (believe it or not). His energy level is good because he reminds me when it is time for our walk. It could be others have issues because of the food they feed their babies. I make mine home-made turkey stew with vegies. I read the labels on the bags and cans and don't purchase dyes, by-products, etc. You can blame a lot of things on the easiest you can get away with, but if you do not care enough to read labels, like you are particular about your own food, their will be consequences that are not good.
Las Vegas, Nevada
My dog got injured and Rimadyl was prescribed. But by day three of Rimadyl, I was mortified and stopped giving it to him. By day two he had the worst case of the runs so malodorous, so black & sickly smelling - unlike anything I've smelled as a parent, as a hospice worker and after 5 years working in waste treatment plants. He was weak, despondent, confused, constantly thirsty and unwilling to eat anything. By day three I was convinced.
Two days of no Rimadyl and his stool is firming up a bit. He's still thirsty but alert and hobbling around, shaking his tail - and happily eating again.
For inflammation he's munching on fish oil capsules and loving yogurt w/spirulina & ACV. We're recovering. No pet-loving Vet should prescribe Rimadyl - not Ever!
I strongly suggest to anyone with a senior pooch to refrain from the use of this drug in any dose, for any arthritis. I gave it to a senior female cocker spaniel and she developed severe heart trouble which led to her demise.
Also, I agree on the rabies yearly vaccinations being unneccessary. I have never had a problem knock on wood, however, I am in doubt as to the need yearly.
Jacksonville Beack, Fl
My chocolate lab, George - a rescue - was prescribed Rimadyl for early signs of arthritis. No information was given me about adverse side effects, and this was in 1997, several years before the "Client Information Sheet" became available by Pfizer, was given to the vets, who in turn are supposed to give the CIS to their clients. Since this is not mandatory, most vets don't take the time to distribute the CIS.
My George's story may be seen at:
To read about the Class Action Lawsuit against Pfizer - see:
Brockway, Pa Usa
On two separate occasions we had depro med shot for our cat and both times she peed excessively while sleeping!! Although this is a miracle drug for allergies we now use steroid pills in low dose.
I saw your site while I was doing research on diabetes in animals. If possible I would like to get more information from you. This is why.
I have a 10 year old Huskidoodle, he has always been super healthy. He got an ear infection that was annoying him and home remedies were not working so I decided to bring him to the vet. Besides this ear infection he has not had any other health issues whatsoever and I have had him since he was a puppy, so I brought him to the vet and the recommendation of treatment for his ear infection was an ear cream and a steroid shot. I allowed them to give him the shot and I applied the cream for a week and his ear cleared up and he was back to normal for about a month. Then he started drinking a lot, became extremely tired, not eating like normal and lost 4 pounds and also started having accidents in the house. Which he never has before except in his first 2 weeks of being potty trained. I did not bring him to vet until the second week of this because now I was scared and it was not getting better.
We went to the same vet and he had a urine test and full blood work done. I was told it is diabetes and he was put on insulin 2 times a day. The insulin is Novolin N and for now it is 20 ml twice a day and in 10 days he goes in for a check-up to see if his dosage needs to be adjusted.
I need other peoples opinions about all of this, he was so healthy and happy and active and now he is sick and miserable. Was it or could it have been the steroids shot? It was so quick, from healthy to I thought I was gonna lose my poor boy. Any thoughts would be greatly appreciated.
I took my 12 year old toy poodle and 1 year old cat into the vet yesterday, for what I thought was mange. Turned out to be a really bad skin infection for my poodle and flea allergies for my cat. I made the gut wrenching decision to put my poodle down as his quality of life was so poor. :( They offered to give my cat a steroid shot to help with him scratching and biting. By the time we got him home, his back legs were paralyzed and all he could do was flip and roll around. He looked as though he was having a seizure. I immediately took him back to the vet. When he got there his temp was 106, heart rate close to 350, was blind and still had no use of his back legs. Here I just put down my beloved poodle a hour ago and now I may lose my cat!?
They pumped him with liquids to try and dilute the steroid shot and gave him a sedative to help him relax. It's been almost 24 hours and although he is feeling a little better (is walking and we think has his vision back! ) I WILL NEVER GIVE ANY OF MY ANIMALS A STEROID SHOT! Anybody else ever seen this? My vet said he has given over 500 of these shots in 30 years and had NEVER seen a reaction like this.
Vet gave Annie a steroid injection last night for an ear drainage problem that antibiotics did not clear up. Annie is a semi-feral and very difficult to treat kitty. She came home last night and ate normally, but this morning is lethargic and won't touch her food. Vet says it may be due to office visit trauma. But I'm very upset and worried.
Vet has her on prednisdone 5mg and hydroxyzine 10 mg to relieve itching. Currently she is experiencing shortness of breath or panting. Sometimes at rest she does it. Would these meds cause her problem? Thanks. Oh, doc wants to do skin test on her to find out the source also.
Rio Piedras, San Juan, Puerto Rico
I have a 9 year old English bulldog who has been on apoquel and constant antibiotics for allergies. She went to a new vet who suggested Temaril p. My dog started Wednesday evening with 3 pills followed by 3 pills Thursday morning and evening and Friday morning before I became concerned with her panting. I gave her 1 pill Friday night and called the vet in the morning. I gave her 1 pill Saturday morning and the vet called back in the afternoon with instructions too decrease to 2 pills and so on. I decided to only give 1 pill Saturday night and she was up all night panting. It's Sunday now and I gave her 1/2 pill as to continue reducing the dose. She is not feeling well and I am concerned. What can I do?
My 10 month old chow chow had reaction to Trifexis. He had it for 3 doses and I finally called Elanco and reported it. They sent a refund to the vet I bought it from. My dog was lathargic and had no appetite for 1-2 days after each dose and after the 3rd month he had strange body movements. They said they would report to ???? doggy FDA or something like that but I don't know if they did.
I took my dog Blanca (Maltese) on a Monday 2 years ago to the vet because she was coughing. The vet gave me some medication and told me that she thought it has something to do with sinus. Blanca died the following Wednesday. I was and I am still devastated.
I got myself a JRT and now she developed a bladder infection and I can't trust the vet. I am giving her ACV and hope that this will go away.